MAUDE Adverse Event Report: LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT
Model Number RG0638-803-00
Medical Device Problem Code Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an endoscopic ureteroscopy and insertion of stent procedure, when the fiber was inserted into the console, it switched off.It was tried to use another fiber and also tried another fiber from a different lot number, but the console shut down in both attempts.The patient was under general anesthesia but there were no patient complications reported.The procedure was cancelled.This event is being reported for an aborted/cancelled procedure with a patient under general anesthesia.
 
Additional Manufacturer Narrative
As of today, the above referenced laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).The fse performed a physical inspection of the console, and the low voltage power supply was replaced.The replacement resolved the issue reported; therefore, the complaint was confirmed.After that, the console was working as intended.Based on review of all information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that during an endoscopic ureteroscopy and insertion of stent procedure, when the fiber was inserted into the console, it switched off.It was tried to use another fiber and also tried another fiber from a different lot number, but the console shut down in both attempts.The patient was under general anesthesia but there were no patient complications reported.The procedure was cancelled.Additionally, it was informed that the fibers used during the procedure were not bsc product.This event is being reported for an aborted/cancelled procedure with a patient under general anesthesia.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
VERSAPULSE POWERSUITE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidm
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19177273
Report Number2124215-2024-24749
Device Sequence Number6342308
Product Code GEX
UDI-Device Identifier07290109145853
UDI-Public07290109145853
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRG0638-803-00
Device Catalogue NumberRG0638-803-00
Device Lot Number0000000040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer07/08/2024
08/06/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date08/05/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown